What is the cause for sharp stabbing pain in neck post chemotherapy?
User rating for this question
Posted Sun, 5 Jan 2014 in General Health
Answered by Dr. Vivek Chail 1 hour later
Brief Answer: Please find detailed answer below Detailed Answer: Hi XXXX, Thanks for writing in to us. I have read through your query in details. Summarizing your details: History of triple negative breast cancer 2011 (side not mentioned) Mastectomy done Dec 2011. Chemotherapy (8 rounds) and radiation treatment till Sep 2012. Presently having cold and sharp stabbing pain left side of back. It is important to know which side cancer breast had occurred and the following mastectomy. Any significant edema or infection involving the affected side arm is also important. It is observed that following radiation there may be changes in lung due to adverse effects. This can also cause fibrosis and rarely pneumonitis. Though radiation treatment has become very safe and focused nowadays, some patients do report few side effects. Discussing on your current problem, the cold might be due to flu and your cancer treatment may make you more susceptible to lung infections. A chest X ray may throw some light on your condition. The stabbing pain in the left upper back is also most likely due to your radiation treatment. However if it is increasing with physical stress and accompanied with chest tightness and shortness of breath, a cardiac evaluation is a must. Hope your query is answered. Do write back if you have any doubts. Regards, Dr.Vivek
Follow-up: What is the cause for sharp stabbing pain in neck post chemotherapy? 2 hours later
Mascectomy was on left side.
Answered by Dr. Vivek Chail 2 hours later
Brief Answer: Please find detailed answer below Detailed Answer: Hi XXXX, Thanks for writing in with an update. ZI have noted that you had the diseases on your left side and the recent problems are also on the same side. In my experience, you should consult your surgeon and get a chest X ray and if necessary a CT scan can be done. I have myself worked in a large cancer research institute in India and we often used to come across patients with problems similar to ones you are having. On most occasions it is a mild side effect of radiation treatment but if the pain is getting severe then a through clinical evaluation including cardiac assessment might be necessary after preliminary tests. Hope your query is answered. Do write back if you have any doubts. Regards, Dr.Vivek